Alert archive / Vermont / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 3, 2000, 5:59 PM EDT for Washington County, Vermont. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 5:59 PM EDT (21:59 UTC)
- Expired
- Aug 3, 2000, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Washington County, VT
The radar
The Burlington radar (KCXX), 51 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
896 WUUS51 KBTV 032159 SVRBTV VTC023-032245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 559 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN VERMONT * UNTIL 645 PM EDT * AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF WATERBURY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WATERBURY AROUND 600 PM NEAR WORCESTER AROUND 630 PM NEAR CALAIS AROUND 640 PM NEAR MARSHFIELD...5 MILES WEST OF CABOT AROUND 650 PM $$ SLW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:21 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 3, 3:21 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 321 PM EDT THU AUG 3 2000 SVR TSTM WATCH CONTS TIL 5 PM. SHORT TERM...MAIN FNT HAS RCHD ST LAW VLY AT 19Z AND WL TAKE REST OF AFTN INTO THIS EVNG TO MOV THRU FA. AMS STILL QUITE UNSTABLE SO SVR THREAT WL CONT THRU ERLY EVNG E OF ST LAW VLY AND W ADRNDCKS. BHND FNT...PRTL CLRG XPCTD AS GOOD DRY PUCH MVS IN. SATL CONFIRMS THIS WITH LOTS OF CLR SKIES ACRS ONT. UPR LOW N OF LKS WL MOV EWD SO BRUNT OF S/WV ENERGY WL RIDE N OF FA TNGT. FRI...SHLW LL MSTR AND STEEP LPS RATES WL LEAD TO CU/SC DEVT SO WL GO PTSUNNY. H8 TMPS SUGGEST UNDERCUTTING FWC GUIDANCE A BIT. LONGER TERM...CAN YOU SAY GREAT WEEKEND?? CERTAINLY HAVEN/T BEEN ABLE TO SAY THAT THIS SUMMER BUT ALL INDICATIONS ARE FOR SUNSHINE... SEASONABLE TMPS AND LOW HMDTY AS SFC RDG MVS ACRS NE. BEST DAY WL BE SAT WITH A FEW MORE CLDS LKLY SUN AS HI MVS EWD. XTNDD...FOLWD MRF GUIDNC. .BTV...NONE. KJC
In the hours before
Local storm report, Aug 3, 3:08 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
305 PM EDT WED AUG 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM BARRE ARPT VT 62 MPH TSTM GUST
08/03/00 WASHINGTON ASOS WIND GUST TO 62 MPH
0255 PM BERLIN VT WIND DAMAGE
08/03/00 WASHINGTON g VERMONT HIGHWAY DEPARTMENT
REPORTED TREES DOWN ALONG
ROUTE 12The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:44 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 31 min |
| Aug 3, 5:06 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 54 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.